Hyper Ferret (hyperferretsama) wrote in vaginapagina,
Hyper Ferret
hyperferretsama
vaginapagina

My best friend, Antibiotics. pH. infections.

Hello everyone. Recently I became very mysteriously ill with who-knows-what and I've been on a bunch of antibiotics.

I went to the doctor and they gave me a very painful shot of the antibiotic Rocephin. Then for about 4.25 days, I was taking Keflex 4x a day and Bactrim 2x a day. When I went in for a followup and still had a fever, my doctor told me to go to the ER. I was in the hospital 2 nights being pumped intravenously with 1 or 2 other antibiotics that I don't know the names of.

I came home 2 days ago and they've had me continue taking Keflex 4x a day, but not Bactrim. Besides that, I also take Yaz and Wellbutrin as well as a probiotic pill that I take 2x a day.

I know that antibiotics put me at a much greater risk for vaginal infections, so I've been keeping an eye on it.. taking my probiotics and eating yogurt. Keeping everything clean. Using gentle wipes and such.

Thing is, since I got home from the hospital I've had just a little bit of itching. Nothing unbearable, just a little itchy, and a little irritated. I've been concerned I am coming down with something. I self-tested my pH, but it was confusing. The test pH paper was the same color before and after the test (correlated about with a pH of 5.0). The directions said that the color might not be the same as it is on the box, but it shouldn't affect my results.. and yet I feel like there were no results. Or my pH really is around exactly the right level to be that color. :x Has anyone else used these tests? Maybe I'm doing it wrong.

Other than the mild itching/irritation, nothing seems to be out of the ordinary. No unusual smell or discharge, although the test was coated in a sort of off-white and thicker material than I expected when I took it out.

Should I just wait it out and see what happens? Like, keep taking the antibiotics and eating yogurt and taking all the precautions and see if it gets worse/better? Would it be better to go to my doctor even though it's not that bad? Or is this just a normal side-effect of antibiotics, and not necessarily an indicator of infection?

Any related insight into the scary world of antibiotics is always appreciated. I only have about 3.5 days to go on them!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 3 comments